Survivor Story 214:23/77 – Drug Dilemma: become obese, stupefied, and also developing breasts.

 

A Survivor Speaks Out

2003

This is Survivor Story number 32.
Total number of stories in current database is 77

9/8/2003

Drug Dilemma

 

Antidepressants

“(My sons) have been afflicted with Prozac, Zoloft, and some other SSRI’s that have caused them to become obese, stupefied, and are developing breasts as a result of side affects.”

In 1984 my wife died leaving me with three children in high school and twin boys that were handicapped. Before that time my wife had stated that under no circumstances would she allow my sons to be admitted into the assisted living program we had applied to if psychiatric drugs would be prescribed. They had never been on any kind of similar medication previously

Shortly after my wife’s death I was diagnosed with a “fatal” melanoma with three months to live. I agreed to whatever was necessary for my sons care.

Through God’s grace I survived, and with his help I managed to get my three other children through college.

A few years after being imprisoned at the assisted living agency I read a book that revealed that my sons were victims of a little known condition called “Hyperacusis”, An intolerable sensitivity to certain sound frequencies, that caused them to lie in bed with pillows over their ears. They read the encyclopedias in our house and became remarkable sources of information for their student siblings.

I found a treatment for Hyperacusis and had it corrected.

I feel that my sons, admitted to assisted living were lumped and labeled by the DSM, and became guinea pigs for the advance of lucrative drugs. including stelazine. (whatever happened to stelazine?)

Lately they have been afflicted with Prozac, Zoloft, and some other SSRI’s that have caused them to become obese, stupefied, and are developing breasts as a result of side affects. They have no control of their diets and get no exercise. The agency will provide marvelous ISP plans to contest this. but they do not exist. My sons appearance is visible testimony to this falsehood.

My sons have been “supervised” (imprisoned) for seventeen tears and face life without committing any crime. In spite of this atrocious isolation my sons have amassed a wealth of information through reading , and retention. I can only imagine their mental stature if they were allowed to go to the library.

They are driven to a day program where they spend the day protecting themselves form the mentally deranged clients, My son David had a piece bitten from his arm by a berserk person sitting next to him on the bus. Douglas had his head split open by one of his caretakers and was hospitalized. my request for incident reports was ignored, They endure this “snake pit” environment daily.

Before entering the agency my sons used public transportation and were free to walk the neighborhood. I feel that the threat of “drug suicide” causes the agency to supervise my sons twenty four hours a day.

I have no voice without a second professional opinion. I have not been able to get a second opinion and feel no doctor will jeopardize his career with backlash from the drug, and insurance companies, and the medical community.

George Mooney
gmooney@optonline.net

87 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories.

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply